Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 6, 2001, 6:35 AM CDT for McPherson County, South Dakota. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2001, 6:35 AM CDT (11:35 UTC)
- Expired
- Jul 6, 2001, 7:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County McPherson County, SD
The radar
The Aberdeen radar (KABR), 72 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:40 AM CDT | Hail 0.88 | Leola, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 061138 SVRABR SDC089-061200- /NEW.KABR.SV.W.0149.061135-061200/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 635 AM CDT FRI JUL 6 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 700 AM CDT * AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF LEOLA...OR ABOUT 17 MILES NORTH OF IPSWICH...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WETONKA...LONG LAKE COLONY AROUND 645 AM CDT THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4579 9906 4561 9907 4560 98`74 4579 9874 KEEFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:00 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 6, 3:00 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 300 AM CDT FRI JUL 6 2001 PROBLEMS FOR THIS PERIOD ARE ONGOING CONVECTION APPROACHING THE WEST EDGE OF THIS COUNTY WARNING AREA AT THIS TIME...AS WELL AS CHANCE OF CONVECTION OVER THE NEXT FEW DAYS. CURRENT SATELLITE SHOWS WEAKENING CONVECTION MOVING ACROSS THE NORTHWEST CORNER OF THE NEIGHBORHOOD PROBABLY ASSOCIATED WITH FRONTAL BOUNDARY THAT WILL SWEEP THROUGH TODAY. WILL INCLUDE CHANCE CATEGORY POPS FOR THIS MORNING TO COVER THIS. FOR THIS AFTERNOON MODEL SOUNDINGS ARE CAPE VALUES OF 3300 J/KG WITH LIS OF -7C. THEY ALSO DEPICT PRECIPITABLE WATER VALUES OF 1.74 INCHES. HOWEVER TEMPERATURES ARE WARMING ALOFT. ETA PROG SOUNDINGS SHOW H7 TEMPERATURES OF 13C WHICH WILL MAKE CONVECTION DIFFICULT. WILL DISCOUNT CHANCE OF AFTERNOON THUNDERSTORMS. AFTER FRONT SWEEPS THROUGH TODAY WEAK HIGH PRESSURE BUILDS IN AT THE SURFACE. MODEL TIME HEIGHT CROSS SECTIONS AGREE THAT MOISTURE WILL BE SPARSE FOR THE NEXT FEW DAYS ALTHOUGH ETA TRIES TO KEEP HIGH CLOUDS AROUND. TEMPERATURES LOOK GOOD ON MOS GUIDANCE WITHk BIG H5 HIGH TO OUR WEST SUMMER SHOULD BE HERE. .ABR...NONE. KEEFE
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.